Document Detail


Laryngeal ulceration and hemoptysis secondary to inadvertent alendronate overdose: Case report and review of the literature.
MedLine Citation:
PMID:  23288794     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
Alendronate is commonly used in the treatment of osteoporosis and other bone diseases. Its drug profile includes many recognized side effects, and the literature includes case reports of esophageal irritation and ulceration. However, little has been published about laryngeal effects. We describe the case of a 77-year-old man who presented with hemoptysis secondary to laryngeal ulceration caused by the inadvertent misuse of alendronate. This case highlights the need for otolaryngologists to be familiar with alendronate and its side effects.
Authors:
John Hanna; Joseph Bee; Robert T Sataloff
Related Documents :
22877834 - Intraosseous access in the prehospital setting: literature review.
3321004 - Linear porokeratosis in two families with disseminated superficial actinic porokeratosis.
22537784 - Ulthera: initial and six month results.
19011744 - Is family screening necessary in brucellosis?
17985774 - Self-reported incidence of snake, spider, and scorpion encounters among deployed u.s. m...
14660264 - Mycophenolate in dermatology.
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Ear, nose, & throat journal     Volume:  91     ISSN:  1942-7522     ISO Abbreviation:  Ear Nose Throat J     Publication Date:  2012 Nov 
Date Detail:
Created Date:  2013-01-04     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7701817     Medline TA:  Ear Nose Throat J     Country:  United States    
Other Details:
Languages:  eng     Pagination:  484-5     Citation Subset:  IM    
Affiliation:
Department of Otolaryngology, St. Peter's University Hospital, New Brunswick, NJ, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Chromobacterium violaceum necrotizing fasciitis: A case report and review of the literature.
Next Document:  Rapidly developing iatrogenic hyponatremia in a child following tonsillectomy.